How to Prevent an Overdose

February 21, 2019 12:52 am Published by Leave your thoughts

There are few things more devastating than losing a loved one to a drug overdose. Across the United States, addiction to heroin and other opioids is on the rise. The increasing prevalence of fentanyl and other synthetic opioids, meanwhile, is making it more difficult for people with substance abuse disorder to gauge the strength or quality of the drug that they’re consuming. This means that the risk of suffering from an overdose is, in many ways, more significant than ever before.

Learning how to recognize the signs of an overdose, help a loved one move toward recovery and assist with overdose prevention in Phoenix, AZ, is the best way for people to help their friends and family members who struggle with substance abuse disorder. It’s important to remember that compassionate, destigmatizing care is the best way to help addicts move away from their substance use toward recovery.

If you have a loved one who you suspect is experiencing an overdose, follow these tips on how to prevent an overdose in Phoenix, AZ:

  • Call 911: The first thing that you should do is reach out for emergency assistance. The likelihood of someone surviving an overdose or near overdose is much greater if emergency personnel arrive shortly after the dose is taken. Using techniques and medications, they may be able to help stabilize an overdose patient.
  • Initiate CPR: If the patient stopped breathing and you’re waiting for emergency personnel, begin administering CPR. It’s important to always have someone trained in CPR administering the procedure—when done incorrectly, CPR can actually cause more harm than good.
  • Administer Naloxone: Many states allow patients to take Naloxone, an overdose reversing drug, home with them. Administer Naloxone as soon as possible, following the instructions listed on the packaging. Naloxone is an effective way of reducing many overdoses, if administered in time.
  • Position the patient on their side: Once the patient is breathing, position them on their side so that they don’t choke. Fluid buildup in the lungs is a common side effect of opioid overdose, so moving them onto their side can help keep them safe while waiting for emergency responders.
  • Keep paraphernalia for emergency responders: Keep any drugs or paraphernalia set aside for emergency responders to examine when they arrive. They may be able to determine the precise type of drug used in the overdose, as well as the amount and strength, to help guide their treatment strategy.

Advanced Sober Living is a men’s halfway house committed to helping patients recover from substance abuse disorder. If you or a loved one has recently experienced an overdose or a near overdose, now may be the time to get help. Receiving counseling and drug addiction treatment is the best form of overdose prevention in Phoenix, AZ. Our skilled staff members help patients move past their addiction toward a clean, healthy lifestyle in recovery.

If you want to learn more about Advanced Sober Living and find out if our recovery strategy is right for you or your loved one, contact one of our friendly representatives today.

Categorised in:

This post was written by Writer

Leave a Reply

Your email address will not be published. Required fields are marked *

Advanced Sober Living